MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU30060
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stroke occurred.A left atrial appendage closure procedure was performed, and a 30mm watchman laa closure device was implanted on (b)(6) 2020.Approximately 6 years later, the patient presented to the hospital after having a stroke.The physician suspected there may be a peri-device leak and is considering using a plug or coil to treat the leak, but this has not yet been confirmed.A transesophageal echocardiogram (tee) was performed and was negative for clot.The patient was restarted on their blood thinners.
 
Additional Manufacturer Narrative
B3: bsc aware date used as event date unknown.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman laa closure device remains implanted; therefore, returned device analysis could not be completed.Media review: the provided medical media was captured during a follow up appointment and does not require further review by either bsc medical safety or watchman medical media smes.Device history record review: a review was completed of the device history records (dhr) for the watchman laa closure device, part # m635wu30060 batch # 0023778898.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.The watchman laa closure device instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include implant did not seal and cerebral vascular accident (cva) (medication and imaging required).Risk review: a risk review was completed and confirmed that the events of implant did not seal, and cerebral vascular accident (cva) were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that stroke occurred.A left atrial appendage closure procedure was performed, and a 30mm watchman laa closure device was implanted on 17-dec-2020.Approximately 6 years later, the patient presented to the hospital after having a stroke.The physician suspected there may be a peri-device leak and is considering using a plug or coil to treat the leak, but this has not yet been confirmed.A transesophageal echocardiogram (tee) was performed and was negative for clot.The patient was restarted on their blood thinners.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem: added product problem.With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman laa closure device remains implanted; therefore, returned device analysis could not be completed.Media review: the provided medical media was captured during a follow up appointment and does not require further review by either bsc medical safety or watchman medical media smes.Device history record review: a review was completed of the device history records (dhr) for the watchman laa closure device, part # m635wu30060; batch # 0023778898.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.The watchman laa closure device instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include implant did not seal and cerebral vascular accident (cva) (medication and imaging required).Risk review: a risk review was completed and confirmed that the events of implant did not seal, and cerebral vascular accident (cva) were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that stroke occurred.A left atrial appendage closure procedure was performed, and a 30 mm watchman laa closure device was implanted on (b)(6) 2020.Approximately six years later, the patient presented to the hospital after having a stroke.The physician suspected there may be a peri-device leak and is considering using a plug or coil to treat the leak, but this has not yet been confirmed.A transesophageal echocardiogram (tee) was performed and was negative for clot.The patient was restarted on their blood thinners.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24430549
Report Number2124215-2026-10121
Device Sequence Number10297536
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public(01)08714729838258(17)220512(10)23778898
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberM635WU30060
Device Catalogue NumberM635WU30060
Device Lot Number0023778898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/10/2026
05/08/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/15/2026
05/20/2026
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale